MAUDE Adverse Event Report: GALT MEDICAL CORP MICRO-ACCESS TEARAWAY INTRODUCER KIT; PERCUTANEOUS SHEATH INTRODUCER KIT

GALT MEDICAL CORP MICRO-ACCESS TEARAWAY INTRODUCER KIT; PERCUTANEOUS SHEATH INTRODUCER KIT
Model Number KIT-010-14
Medical Device Problem Code Break (1069)
Health Effect - Clinical Codes Hemorrhage/Blood Loss/Bleeding (1888); Pain (1994)
Date of Event 12/26/2022
Type of Reportable Event Malfunction
Event or Problem Description
Galt medical corporation received medwatch 3500a form report from fda by email under title mdr report: (b)(4).Description of the problem stated (rn was placing a new poly midline.After accessing the vein and threading the guidewire, rn attempted to insert a drop in galt introducer.A small nick was made prior to attempting to place dilator/introducer, however, despite sufficient nick in skin, the introducer would not advance past the peel-able sheath.Additional small nick made, and dilator/introducer attempted again, but still unable to advance past peel-able sheath.Introducer removed again and inspected for defect.Upon inspection, sheath noted to have defect and was curled and/or peeled back at the tip.As a result, the patient experienced mild pain/discomfort and mild/moderate amount of blood loss.A celox patch was placed, and pressure held at site for approximately 5 minutes before dressing applied).
 
Additional Manufacturer Narrative
Sample will not be returned by distributor or end user.Investigation and evaluation performed based on device history record review, complaint history record review, failure mode and effective analysis review, risk management report for related product family review.Device history record reviewed for main product and subcomponents and found all products manufactured to specification without any deviation or abnormality indicated.Complaint history record reviewed and found there are no complaints from the field against subject device kit-010-04 last five years.Complaint history record reviewed and found there are 59 records received from customer and/or end user regarding failure category (buckle tip of the sheath).16 records show samples returned and complaint confirmed.Other records show complained unconfirmed due to unavailability of complaint samples.None of 16 complaints previously received has broken tips.Evaluation on previous complaints shows root cause of the incident was end user error as majority of the units sold as bulk non-sterile.Subject device in this report sold as sterile product.End user will be notify to adhere to ifu.

Brand Name
MICRO-ACCESS TEARAWAY INTRODUCER KIT
Common Device Name
PERCUTANEOUS SHEATH INTRODUCER KIT
Manufacturer (Section D)
GALT MEDICAL CORP
2220 merritt dr #100
garland TX 75041
Manufacturer (Section G)
GALT MEDICAL CORP
2220 merritt dr #100
garland TX 75041
Manufacturer Contact
diyar medhat
2220 merritt dr #100
garland, TX 75041
9722715177
MDR Report Key16358063
Report Number1649395-2023-00002
Device Sequence Number12341950
Product Code OFL
UDI-Device Identifier10841268105130
UDI-Public10841268105130
Combination Product (Y/N)N
Initial Reporter StateOK
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 02/10/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Device Model NumberKIT-010-14
Device Lot NumberS22356809
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 02/03/2023
Initial Report FDA Received Date02/10/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured10/31/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age76 YR
Patient SexFemale
Patient Weight79 KG
Patient RaceWhite